Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jan 25, 2008, 9:42 AM EST for 5 counties in Indiana. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2008, 9:42 AM EST (14:42 UTC)
- Expired
- Jan 28, 2008, 11:26 AM EST
- In force
- 3 days
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River near Ora (ORAI3).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03331500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 251442 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 AM EST FRI JAN 25 2008 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES .ICE JAMMING IS CAUSING A RISE IN RIVER LEVELS ALONG THE TIPPECANOE RIVER NEAR ORA. MINOR FLOODING IS EXPECTED TO RESULT. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC049-085-099-131-149-261442- /O.NEW.KIWX.FL.W.0029.080125T1442Z-000000T0000Z/ /ORAI3.1.ER.080125T1220Z.080127T0600Z.000000T0000Z.NO/ 942 AM EST FRI JAN 25 2008 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM FRIDAY THE STAGE WAS 12.0 FEET AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING AND CREST NEAR 12.6 FEET AROUND 1 AM SUNDAY JANUARY 27. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 12.5 FEET...FLOODING BEGINS TO AFFECT RESIDENCES NEAR THE RIVER. $$
6 follow-up statements
000 WGUS83 KIWX 260115 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EST FRI JAN 25 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE TIPPECANOE RIVER NEAR ORA. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC049-085-099-131-149-270115- /O.EXT.KIWX.FL.W.0029.000000T0000Z-080128T1200Z/ /ORAI3.1.ER.000000T0000Z.080125T1430Z.080127T1200Z.NO/ 815 PM EST FRI JAN 25 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM FRIDAY THE STAGE WAS 12.1 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 7 AM SUNDAY JANUARY 27. * AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$ INC091-141-149-270114- /O.CON.KIWX.FL.W.0001.000000T0000Z-080201T1200Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.080131T1200Z.NR/ 815 PM EST FRI JAN 25 2008 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL FRIDAY FEBRUARY 01...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM FRIDAY THE STAGE WAS 10.8 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 7 AM THURSDAY JANUARY 31. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
000 WGUS83 KIWX 261555 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EST SAT JAN 26 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE TIPPECANOE RIVER NEAR ORA. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC049-085-099-131-149-271555- /O.EXT.KIWX.FL.W.0029.000000T0000Z-080127T2100Z/ /ORAI3.1.ER.000000T0000Z.080125T1430Z.080126T2100Z.NO/ 1055 AM EST SAT JAN 26 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM SATURDAY THE STAGE WAS 12.2 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 4 PM SATURDAY JANUARY 26. * AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$ INC091-141-149-271555- /O.EXT.KIWX.FL.W.0001.000000T0000Z-080202T1800Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.080201T1800Z.NR/ 1055 AM EST SAT JAN 26 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL SATURDAY FEBRUARY 02...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM SATURDAY THE STAGE WAS 10.7 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 1 PM FRIDAY FEBRUARY 1. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
000 WGUS83 KIWX 270108 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 808 PM EST SAT JAN 26 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE TIPPECANOE RIVER NEAR ORA. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC049-085-099-131-149-280108- /O.EXT.KIWX.FL.W.0029.000000T0000Z-080129T0600Z/ /ORAI3.1.ER.000000T0000Z.080127T0030Z.080128T0600Z.NO/ 808 PM EST SAT JAN 26 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM SATURDAY THE STAGE WAS 12.4 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 1 AM MONDAY JANUARY 28. * AT 12.5 FEET...FLOODING BEGINS TO AFFECT RESIDENCES NEAR THE RIVER. $$ INC091-141-149-280108- /O.CON.KIWX.FL.W.0001.000000T0000Z-080202T1800Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.080201T1800Z.NR/ 808 PM EST SAT JAN 26 2008 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL SATURDAY FEBRUARY 02...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 10.6 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 1 PM FRIDAY FEBRUARY 1. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
000 WGUS83 KIWX 271722 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1222 PM EST SUN JAN 27 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE TIPPECANOE RIVER NEAR ORA. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC049-085-099-131-149-281722- /O.EXT.KIWX.FL.W.0029.000000T0000Z-080129T0000Z/ /ORAI3.1.ER.000000T0000Z.080127T0030Z.080128T0000Z.NO/ 1222 PM EST SUN JAN 27 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM SUNDAY THE STAGE WAS 12.1 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 7 PM SUNDAY JANUARY 27. * AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$ INC091-141-149-281721- /O.EXT.KIWX.FL.W.0001.000000T0000Z-080203T0000Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.080202T0000Z.NR/ 1222 PM EST SUN JAN 27 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12 PM SUNDAY THE STAGE WAS 10.5 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 7 PM FRIDAY FEBRUARY 1. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
000 WGUS83 KIWX 280143 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 843 PM EST SUN JAN 27 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ON THE TIPPECANOE RIVER NEAR ORA. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC049-085-099-131-149-290143- /O.EXT.KIWX.FL.W.0029.000000T0000Z-080129T0146Z/ /ORAI3.1.ER.000000T0000Z.080127T0030Z.080128T0146Z.NO/ 843 PM EST SUN JAN 27 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM SUNDAY THE STAGE WAS 12.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 8 PM SUNDAY JANUARY 27. * AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$ INC091-141-149-290142- /O.EXT.KIWX.FL.W.0001.000000T0000Z-080204T0000Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.080203T0000Z.NR/ 843 PM EST SUN JAN 27 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL SUNDAY FEBRUARY 03...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM SUNDAY THE STAGE WAS 10.4 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.7 FEET AROUND 7 PM TUESDAY JANUARY 29 AND FALL BELOW FLOOD STAGE AROUND 7 PM SATURDAY FEBRUARY 2. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
000 WGUS83 KIWX 281626 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1126 AM EST MON JAN 28 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR FLOODING CONTINUES ALONG THE KANKAKEE RIVER. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC091-141-149-291626- /O.EXT.KIWX.FL.W.0001.000000T0000Z-080204T1800Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.080203T1800Z.NR/ 1126 AM EST MON JAN 28 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL MONDAY FEBRUARY 04...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM MONDAY THE STAGE WAS 10.4 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.9 FEET AROUND 1 AM WEDNESDAY JANUARY 30 AND FALL BELOW FLOOD STAGE AROUND 1 PM SUNDAY FEBRUARY 3. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$ INC049-085-099-131-149-281656- /O.CAN.KIWX.FL.W.0029.000000T0000Z-080129T0146Z/ /ORAI3.1.ER.000000T0000Z.080127T0030Z.000000T0000Z.NO/ 1126 AM EST MON JAN 28 2008 THE FLOOD WARNING IS CANCELLED FOR THE TIPPECANOE RIVER NEAR ORA * AT 10 AM MONDAY THE STAGE WAS 11.3 FEET * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:31 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 25, 6:31 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EST FRI JAN 25 2008 .AVIATION.../12Z TAFS/ VFR CONDITIONS EXPECTED THROUGH MUCH OF THE PERIOD AS AN UPPER LEVEL DISTURBANCE ADVECTS TOWARD THE REGION. EXPECT INCREASING MID AND HIGH CLOUDS WITH A TREND TO MVFR OVER WESTERN AND NORTHERN PORTIONS OF THE FA INCLUDING SBN. HAVE INTRODUCED 4SM -SN AT SBN PER EXPECTED PRECIP ALONG A WAA BAND. LIGHT SNOW WILL BE POSSIBLE ELSEWHERE ACROSS THE FA. HOWEVER...GIVEN CONCERNS OF INTENSITY/LOCATION/AND BEING LATE IN THE PERIOD...HAVE OPTED TO LEAVE PRECIP OUT OF FWA IN THIS ISSUANCE. && .PREV DISCUSSION... /ISSUED 414 AM EST FRI JAN 25 2008/ SHORT TERM... TODAY AND TONIGHT 08Z ANALYSIS REVEALS SFC HIGH PRESSURE CENTERED OVER THE OHIO VALLEY. LIGHT WINDS/CLEAR SKIES/DRY AIR/AND SNOW COVER IN PLACE IS CONTINUING TO ALLOW TEMPS TO DROP BELOW ZERO AT MANY LOCATIONS..SAVE AREAS NEAREST LAKE MI WHERE LAKE INDUCED INSTABILITY COUPLED WITH SW FLOW IS ALLOWING TEMPS TO HOVER IN THE LOWER TEENS. MODEL INITIATION WAS FAIRLY GOOD WRT TO THE GFS AND NAM. HAVE FAVORED THE NAM THIS TIME AROUND AS ITS HANDLING OF THE SUBSTANTIAL DRY LAYER OFF THE SFC PER SUBSIDENCE LOOKS MORE REASONABLE. GIVEN AGREEMENT BETWEEN THE NAM/GEM/SREF/AND ECMWF...HAVE TRENDED FORECAST TOWARD THEIR SOLUTIONS. TODAY...WEAK UPPER LEVEL IMPULSE WILL EJECT OUT OF THE ROCKIES AND SURGE INTO THE NORTHERN PLAINS TODAY. THIS SYSTEM WILL REINFORCE AND INTENSIFY SOUTHERLY FLOW TO THE EAST OVER THE MIDWEST. THETA-E ADVECTION COUPLED WITH LARGE SCALE ASCENT WILL CALL FOR INCREASING MID AND HIGH CLOUDS AS...RELATIVELY WARMER AND MOIST AIR WILL FLOW NORTH OVER THE RETREATING COLD DOME. ISENTROPIC ANALYSIS 285-290K CONFIRMS SATURATION IN THE MID LEVELS BY THIS EVENING...LENDING AN INCREASING CHANCE FOR LIGHT SNOW UNDER A REGION OF LARGE SCALE ASCENT. GIVEN DRY PROFILES IN PLACE PER NAM BUFFER SOUNDINGS...THINKING MAJORITY OF PRECIP WILL HOLD OFF UNTIL LATE EVENING FOR THE MAJORITY OF THE FORECAST AREA. WITH LITTLE MOISTURE TO WORK WITH UNDER SNOW-WATER RATIOS OF AROUND 20:1...EXPECTING ONLY LIGHT AMOUNTS OF SNOW. BEST CHANCE FOR ACCUMS IS EXPECTED TO BE OVER THE NORTHERN ZONES WHERE LL CONVERGENCE AND LARGE SCALE ASCENT WILL BE BEST COLLOCATED. AS FOR TEMPS...TRENDED HIGHS TO THE THE NAM THERMAL FIELDS OF A H95 MIX OUT UNDER WEAK SFC MOD. THIS RESULTS IN CONTINUED COLD HIGHS ACROSS THE FA...UNDERCUTTING MOS SOME. APPARENT T GRIDS BRIEFLY TOUCH LOW 20S BELOW ZERO THIS MORNING...BUT WITH 100 PERCENT SUNSHINE THIS MORNING...EXPECTING A QUICK WARM UP WITH ONLY A BRIEF PERIOD OF NEAR WIND CHILL ADV CONDITIONS. LONG TERM... SATURDAY THROUGH THURSDAY...THE CORE OF AN UPPER LEVEL SYSTEM WILL MOVE ACROSS LOWER MICHIGAN SATURDAY. GIVEN THE ISENTROPIC LIFT PER 290K SFC AND VERTICAL PROFILE...EXPECT SNOW FALL AMOUNTS SHOULD BE LESS THAN AN INCH. STILL SOME QUESTION IF SNOW WILL BE ABLE TO PERSIST SATURDAY AFTERNOON AS ICE MAY NOT BE ABLE TO BE INDUCED IN THE CLOUD TOP WITH TEMPS WARMER THAN -10C...ESPECIALLY LATE IN THE AFTERNOON. KEPT A CHANCE FOR FREEZING DRIZZLE...BUT BELIEVE THERE WILL BE A SHORT PERIOD OF JUST FREEZING DRIZZLE UNTIL THE PRECIPITATION ENDS. SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE OVER MAINLY FAR SW LOWER MICHIGAN SATURDAY NIGHT...BUT ANY ACCUMULATIONS SHOULD BE LIGHT GIVEN FETCH AND DELTA T VALUES. THERE WILL BE A SHORT BREAK BETWEEN THIS SYSTEM AND THE NEXT ONE ARRIVING EARLY NEXT WEEK. THE NEXT SYSTEM SHOULD BE STRONGER THAN THE FIRST ONE AS AN INTENSE LOW MOVES INTO THE UPPER MIDWEST. SOME CHALLENGES WITH THIS SYSTEM INCLUDE THE AMOUNT OF WARMING AHEAD OF THIS SYSTEM NORTH OF THE OHIO RIVER AND THE AMOUNT OF PRECIPITATION. SINCE THIS SCENARIO INCLUDES THE POSSIBLE DEVELOPMENT OF A SURFACE LOW ALONG THE FRONT TUESDAY PER ECMWF...THE POTENTIAL FOR HEAVY PRECIPITATION EXISTS WHICH WILL MAKE FLOODING ISSUES MORE PRONOUNCED. GIVEN THIS BASIC LOW CONFIDENCE TYPE PATTERN...WAS HESITANT TO MAKE ANY CHANGES. SUBSEQUENT SHIFTS WILL NEED TO REALLY WATCH THIS GIVEN HEAVY PRECIPITATION POTENTIAL. OTHERWISE...MILDER CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK...BUT TEMPERATURES SHOULD RETURN TO NEAR NORMAL ABOUT WEDNESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043. && SHORT TERM...CHAMBERLAIN LONG TERM...SKIPPER AVIATION...CHAMBERLAIN
Hazardous weather outlook, Jan 25, 4:51 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EST FRI JAN 25 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 451 AM EST FRI JAN 25 2008 /351 AM CST FRI JAN 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED TONIGHT. MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER. ICE JAMS ARE ALSO POSSIBLE ON RIVERS IN THE AREA... ESPECIALLY ON SLOW MOVING RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BRIEF MIX OF SNOW AND FREEZING DRIZZLE IS POSSIBLE SATURDAY AFTERNOON...ESPECIALLY NORTH OF HIGHWAY 30. FLOODING IS EXPECTED TO CONTINUE ON THE KANKAKEE RIVER. ICE JAMS ARE ALSO POSSIBLE... ESPECIALLY ON SLOW MOVING RIVERS. THERE IS A HEIGHTENED POTENTIAL FOR FLOODING DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS AND ICE JAMS ON RIVERS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-261000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 AM EST FRI JAN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST EARLY TODAY WITH WAVES UP TO 6 FEET FROM NEW BUFFALO TO ST JOSEPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT EARLY NEXT WEEK...WITH PERIODS OF HIGH WINDS AND WAVES. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.